MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-450-20
Medical Device Problem Codes Unintended Ejection (1234); Device Dislodged or Dislocated (2923); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline shield that was unintentionally deployed from the delivery wire during retrieval.The patient was undergoing an aneurysm embolization procedure to treat a cavernous sinus unruptured saccular aneurysm.The aneurysm max diameter was 4.5mm and the neck diameter was 3mm.Vessel tortuosity was normal.It was reported that the pipeline and all accessory devices were prepared per the instructions for use (ifu).After the catheter was in place, the pipeline was delivered.The catheter was pulled back to deploy the pipeline stent normally.During deployment, the surgeon retrieved the pipeline to adjust the position.During the process of retrieval for repositioning, the pipeline stent was suddenly unintentionally deployed from the delivery wire and could not be retrieved or withdrawn.It was noted the treatment strategy was then changed to finish the procedure but there were no associated patient symptoms or other complications associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the surgery was changed to ordinary stent embolization, which increased the surgical risk more than planned.There was no friction or difficulty during delivery or positioning.The pipeline was not implanted at the intended location.The device did not jump during deployment.The tip of the catheter did not move during deployment.The pushwire was not rotated or pulled back at anytime during the procedure.There was no friction/resistance during resheathing or retrieval of the pipeline.
 
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5).As found condition: the pushwire was returned inside of a biohazard bag and a shipping box.There was no braid returned with the pushwire.Visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No bend found on the pusher.No damages were found with the tip coil, distal marker, re-sheathing marker or with the proximal bumper.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the returned device, the pipeline flex shield was confirmed as the braid was found detached from the pushwire.No damage was found with the pushwire.The cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19817880
Report Number2029214-2024-01306
Device Sequence Number12931413
Product Code OUT
UDI-Device Identifier00763000284541
UDI-Public00763000284541
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberB540252
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer07/25/2024
09/20/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/08/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale